Nebraska, 2007

Tornado and Flash Flooding in Nebraska, August 22, 2007

August 22, 2007 · NWS GID · 25 events in 11 counties and zones

A wild afternoon and early evening of high winds, hail, flooding and even a brief tornado was had over south central Nebraska. The tornado occurred on the east side of Hastings.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.0 million
Crop damage
$6.0 million
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

A wild afternoon and early evening of high winds, hail, flooding and even a brief tornado was had over south central Nebraska. The tornado occurred on the east side of Hastings. This EF0 tornado traveled on the ground for about 1.5 miles and lifted around the Hastings Motorsports Track just southeast of town. Damage was minor. Elsewhere in Hastings, tree damage was excessive due to straight line winds near 70 mph. The hardest hit area was the eastern half of town where large trees were toppled and some damage was had to homes and other buildings. Hastings was the beginning of a corridor of high winds, which extended east along U.S. Highway 6 across Clay County and into Fillmore County. Another hard hit area was from Harvard to Saronville. A 125-foot tall grain bin was completely destroyed at a grain storage facility near Saronville. Ironically, the bin had just been completed. Over $100,000 in electrical equipment for the facility was lost as well. Winds were estimated at 80 mph and were enough to pull the anchor bolts out of the cement foundation. Further east, the town of Fairmont in Fillmore County was pounded as well. The roof was torn from the local car wash and tree damage was extensive. Power was lost to many parts of Fillmore County, including the Fillmore Central Middle School where classes were cancelled the next day. In rural areas, pivots were overturned, outbuildings damaged and the corn crop was trampled by the wind. Damage to corn and soybeans is hard to assess, but will likely reach several million dollars. Heavy rain of 2 to 5 inches resulted in water issues around the area as well. Many streets in Hastings were flooded and there were numerous road closures on county roads across Adams and Clay counties. There were sporadic reports of large hail and high winds elsewhere in south central Nebraska that afternoon and evening. Finally, in far northern Valley County near the Garfield County line, heavy rain caused flash flooding to occur on Highway 11.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 22, 1:54 PM CST, 51 minutes earlier.

Area forecast discussion, Aug 22, 1:54 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT WED AUG 22 2007

.SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT. COMPLEX WEATHER
SCENARIO UNFOLDING OVER THE NEXT 36 HRS WITH THE PRIMARY CONCERN
BEING THE THREAT OF STRONG TO SEVERE THUNDERSTORMS.

SFC BOUNDARY WAS PUSHED SOUTH THIS MORNING BY WIDESPREAD CONVECTION
ACROSS NORTHERN NEBRASKA. BY EARLY THIS AFTERNOON THE COLD FRONT WAS
LOCATED ALONG INTERSTATE 80 AND CONTINUED TO SAG SLOWLY SOUTHWARD.
ELEVATED CONVECTION FROM THIS MORNING HAS CONTINUED INTO THIS
AFTERNOON WELL NORTH OF THE FRONT. IN ADDITION...CONVECTION WAS JUST
BEGINNING TO FIRE EARLY THIS AFTERNOON ALONG THE FRONT ACROSS OUR
SOUTHWESTERN CWA. ALSO OF NOTE IS A SHORT WAVE TRACKING EAST
ACROSS THE HIGH PLAINS.

WILL ONCE AGAIN HAVE TO MONITOR STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON INTO TONIGHT. MOST STORMS WILL BE ELEVATED WITH THE
PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. WILL NEED TO
WATCH FOR ROTATING STORMS NEAR THE BOUNDARY BUT EVEN HERE EXPECT ONLY
A VERY SLIGHT TORNADO THREAT WITH THE PRIMARY THREATS BEING LARGE
HAIL AND DAMAGING WINDS. A STRENGTHENING LOW LEVEL JET ALONG WITH
THE UPPER SHORT WAVE COMING OUT INTO THE PLAINS THIS EVENING INTO
TONIGHT WILL RESULT IN AN INCREASING THUNDERSTORM THREAT AS WE HEAD
THROUGH THE EVENING.

THUNDERSTORMS TONIGHT WILL PUSH SFC BOUNDARY FURTHER SOUTH TOMORROW
AND EXPECT A SLIGHTLY COOLER DAY ACROSS MUCH OF THE AREA.  IN
ADDITION...ELEVATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
ESPECIALLY TOMORROW AFTERNOON INTO TOMORROW NIGHT. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE.

.LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. MAIN CONCERN WILL BE
CHANCE FOR THUNDERSTORMS FRIDAY...FRIDAY NIGHT...AND MONDAY
AFTERNOON THROUGH WEDNESDAY...AND TEMPERATURES THROUGH THE PERIOD.

A SURFACE FRONT TO THE SOUTH OF THE FORECAST AREA WILL BE THE FOCUS
FOR SOME THUNDERSTORMS FRIDAY AND FRIDAY NIGHT AS AN UPPER LEVEL
TROUGH AND SHORT WAVE MOVE THROUGH THE AREA. EXPECT THAT THERE WILL
BE THUNDERSTORMS...ESPECIALLY IN THE SOUTHEAST PART OF THE FORECAST
AREA. AS THE FRONT MOVES TO THE SOUTH THERE WILL BE DECREASING
CHANCES FOR PRECIPITATION AND BY LATE FRIDAY NIGHT THE UPPER WAVE
WILL BE THROUGH THE AREA AND THUNDERSTORMS WILL COME TO AN END.

THE NEXT CHANCE FOR PRECIPITATION WILL BE MONDAY AFTERNOON THROUGH
WEDNESDAY. A SURFACE FRONT SLOWLY MOVES THROUGH THE FORECAST AREA
FROM MONDAY EVENING THROUGH WEDNESDAY MORNING. THERE IS A SHORT WAVE
THAT MOVES THROUGH MONDAY EVENING AND ANOTHER WEDNESDAY MORNING.
STILL A LITTLE UNCERTAINTY IN THE TIMING OF THE FRONT SO HAVE SOME
KIND OF LOWER POPS.

TEMPERATURES SHOULD BE A LITTLE BIT OF A CHALLENGE. THERE IS A 15
DEGREE SPREAD BETWEEN THE MET AND MAV FOR KGRI FOR HIGHS ON FRIDAY.
EXPECT THAT WITH CLOUDS AND SOME RAIN AROUND THAT TEMPERATURES WILL
BE ON THE COOLER SIDE...BUT REALLY DO NOT EXPECT THAT THEY WILL BE
66 AS THE MET INDICATES. WENT A LITTLE COOLER THAN THE MAV.
TEMPERATURES WARM BACK UP AGAIN BY SATURDAY AND CONTINUE IN THE 80S
TO LOWER 90S UNTIL MID WEEK WHEN TEMPERATURES COOL BACK DOWN AGAIN
AS THE NEXT FRONT MOVES THROUGH.

.AVIATION...18Z TAF. COMPLEX AVIATION FORECAST TODAY WITH SFC
BOUNDARY HOVERING RIGHT AROUND KGRI. FRONT PRESSED JUST SOUTH OF
KGRI BETWEEN 17Z AND 18Z BRINGING THE WINDS AROUND OUT OF THE
NORTHEAST. FRONT SHOULD STAY JUST TO THE SOUTH OF KGRI THROUGH THE
AFTERNOON BEFORE SWEEPING MORE SUBSTANTIALLY SOUTH OF THE AREA LATER
TONIGHT. KGRI STANDS A BETTER CHANCE OF AFTERNOON THUNDERSTORMS
THAN IN THE PAST TWO DAYS DUE TO THE CLOSE PROXIMITY OF THIS SFC
BOUNDARY THIS AFTERNOON.

&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

.SHORT TERM...WESELY
.LONG TERM...JCB
Hazardous weather outlook, Aug 22, 10:56 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1156 AM CDT WED AUG 22 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1156 AM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FRONTAL BOUNDARY WILL PROVIDE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE WITH
LARGE HAIL THE SIZE OF GOLFBALLS AND 70 MPH WINDS THE PRIMARY
HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL IN EXCESS OF TWO
INCHES MAY CAUSE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE FRONTAL BOUNDARY WILL PROVIDE CONTINUED CHANCES FOR
THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Special weather statement, Aug 22, 1:59 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
259 PM CDT WED AUG 22 2007

NEZ073-222030-
PHELPS-
259 PM CDT WED AUG 22 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR PHELPS COUNTY...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOOMIS...OR 5 MILES NORTHWEST OF HOLDREGE...
AND MOVING NORTHEAST AT 30 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KISNER
Special weather statement, Aug 22, 2:27 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
327 PM CDT WED AUG 22 2007

NEZ040-222130-
GREELEY-
327 PM CDT WED AUG 22 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREELEY COUNTY...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF NORTH LOUP...OR 9 MILES EAST OF
ORD...AND MOVING EAST AT 20 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GREELEY BY 340 PM CDT
  SPALDING BY 400 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.  THESE STORMS WILL ALSO DROP HEAVY RAINS. THOSE IN LOW AND
FLOOD PRONE AREAS SHOULD MONITOR CONDITIONS AND BE READY TO TAKE
ACTION IF FLOODING IS OBSERVED.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KISNER
Special weather statement, Aug 22, 2:35 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
335 PM CDT WED AUG 22 2007

NEZ061-222100-
BUFFALO-
335 PM CDT WED AUG 22 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUFFALO COUNTY...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANTON...OR 17 MILES NORTH OF KEARNEY...
AND MOVING EAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  POOLE BY 345 PM CDT
  RAVENNA BY 350 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HEINLEIN
Special weather statement, Aug 22, 2:45 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
345 PM CDT WED AUG 22 2007

NEZ046-222130-
SHERMAN-
345 PM CDT WED AUG 22 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SHERMAN COUNTY...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUP CITY...OR 21 MILES SOUTH OF ORD...AND
MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ASHTON...

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM. THESE STORMS WILL ALSO PRODUCE VERY HEAVY RAINS. THOSE
IN FLOOD PRONE AREAS SHOULD CONTINUE TO MONITOR CONDITIONS AND BE
READY TO TAKE ACTION IF WATER LEVELS RISE.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KISNER

The radar

The North Platte radar (KLNX), 128 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 4 flash flood, 3 hail, 1 tornado, 1 funnel cloud. Local standard time, as filed.

Flash Flood, Valley

When
August 22, 2:45 PM CST to 4:15 PM CST
Where
Valley County, 3 mi NW of Elyria
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
41.711, -99.061

Numerous reports of water over county roads and water running over Highway 11 at mile marker 87.

Thunderstorm Wind, Buffalo

When
August 22, 3:38 PM CST
Where
Buffalo County, Shelton
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.780, -98.730

Thunderstorm Wind, Adams

When
August 22, 4:07 PM CST to 4:17 PM CST
Where
Adams County, Hastings
Measured
57 kt (66 mph) measured gust
Property damage
$250,000
Reported by
ASOS
Coordinates
40.580, -98.380

Winds of 60 to 70 mph battered the Hastings area for about 10 minutes. There were many reports of tree and minor structural damage.

Tornado, Adams

When
August 22, 4:10 PM CST to 4:15 PM CST
Where
Adams County, Hastings to 2 mi ESE of Hastings
Rating
EF0
Path length
1.5 mi
Path width
25 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
40.580, -98.380

A brief tornado began on the east side of Hastings and traveled to the southeast for 1 to 2 miles. Damage was minimal and winds were estimated at 75 mph. The tornado was rated an EF0.

Hail, Furnas

When
August 22, 4:30 PM CST
Where
Furnas County, 10 mi SE of Beaver City
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.048, -99.696

Hail, Harlan

When
August 22, 4:30 PM CST
Where
Harlan County, 10 mi SSW of Stamford
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.996, -99.652

Flash Flood, Adams

When
August 22, 4:45 PM CST to 6:15 PM CST
Where
Adams County, Hastings
Cause
Heavy Rain
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
40.580, -98.380

Flash flooding throughout the eastern half of the county. Numerous county roads covered with water. Many streets in Hastings had 1 to 2 feet of water and the Burlington Street underpass was closed due to high water.

Flash Flood, Clay

When
August 22, 4:50 PM CST to 5:50 PM CST
Where
Clay County, Clay Center
Cause
Heavy Rain
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
40.530, -98.050

Flash flooding throughout the county with many county roads under water.

Thunderstorm Wind, Clay

When
August 22, 4:50 PM CST to 4:55 PM CST
Where
Clay County, Clay Center
Measured
70 kt (81 mph) estimated gust
Property damage
$250,000
Crop damage
$1.0 million
Reported by
Emergency Manager
Coordinates
40.530, -98.050

Thunderstorm Wind, Clay

When
August 22, 4:55 PM CST to 5:00 PM CST
Where
Clay County, Saronville
Measured
70 kt (81 mph) estimated gust
Property damage
$1.5 million
Crop damage
$2.0 million
Reported by
NWS Storm Survey
Coordinates
40.600, -97.930

At least 80 mph winds toppled a newly constructed 125 foot tall grain bin and pulled the anchor bolts out of the cement foundation.

Thunderstorm Wind, Clay

When
August 22, 4:55 PM CST
Where
Clay County, Glenville
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
40.500, -98.250

Thunderstorm Wind, Clay

When
August 22, 4:55 PM CST to 5:00 PM CST
Where
Clay County, 4 mi W of Edgar
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Crop damage
$500,000
Reported by
Emergency Manager
Coordinates
40.370, -98.046

Thunderstorm Wind, Clay

When
August 22, 4:55 PM CST to 5:50 PM CST
Where
Clay County, Deweese
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
COOP Observer
Coordinates
40.350, -98.130

Thunderstorm Wind, Clay

When
August 22, 4:57 PM CST to 5:02 PM CST
Where
Clay County, 6 mi ESE of Clay Center
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
COOP Observer
Coordinates
40.497, -97.945

Thunderstorm Wind, Clay

When
August 22, 4:57 PM CST
Where
Clay County, 4 mi E of Inland
Measured
69 kt (79 mph) measured gust
Property damage
$2,000
Crop damage
$1.0 million
Reported by
Mesonet
Coordinates
40.600, -98.144

A measured wind gust to 79 mph occurred at a University of Nebraska agronomy research facility.

Thunderstorm Wind, Adams

When
August 22, 5:08 PM CST
Where
Adams County, Hastings
Measured
52 kt (60 mph) estimated gust
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
40.580, -98.380

Funnel Cloud, Fillmore

When
August 22, 5:15 PM CST
Where
Fillmore County, Shickley
Reported by
Emergency Manager
Coordinates
40.420, -97.720

Flash Flood, Hall

When
August 22, 5:20 PM CST to 6:20 PM CST
Where
Hall County, Grand Is
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.920, -98.350

Flooding in south side of town. One car washed off the road into a ditch.

Thunderstorm Wind, Kearney

When
August 22, 5:25 PM CST
Where
Kearney County, 8 mi SSW of Minden
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
40.393, -99.008

Thunderstorm Wind, Fillmore

When
August 22, 5:30 PM CST to 5:35 PM CST
Where
Fillmore County, Fairmont
Measured
65 kt (75 mph) estimated gust
Property damage
$250,000
Crop damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
40.630, -97.570

Widespread damage to trees and some structures throughout town.

Thunderstorm Wind, Fillmore

When
August 22, 5:30 PM CST to 5:35 PM CST
Where
Fillmore County, Geneva
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Crop damage
$500,000
Reported by
NWS Storm Survey
Coordinates
40.530, -97.580

A hole was knocked in a roof by a large limb which fell. There was other wind damage throughout town.

Thunderstorm Wind, Nuckolls

When
August 22, 5:30 PM CST
Where
Nuckolls County, 6 mi NNE of Oak
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
40.310, -97.806

Hail, Adams

When
August 22, 5:35 PM CST
Where
Adams County, 4 mi S of Ayr
Measured
0.88 in hail
Reported by
Public
Coordinates
40.362, -98.420

Thunderstorm Wind, Thayer

When
August 22, 5:35 PM CST
Where
Thayer County, Davenport
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
40.320, -97.800

Thunderstorm Wind, Thayer

When
August 22, 5:50 PM CST
Where
Thayer County, Hebron
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
40.170, -97.580

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyThe tornado archive for Nebraska, 2007Warnings in Nebraska, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56303, 56304, 56306, 56305, 56307, 56325, 56308, 56309, 56310, 56302, 56311, 56312, 56313, 56314, 56326, 56315, 56322, 56316, 56317, 56318, 56320, 56329, 56321, 56327, 56328.